addyit: (Default)
[personal profile] addyit
i wonder how many of CFers take matters into their own hands when it comes to their meds.

say, when you're sick, clinics dither and comci com ca, and you don't want to take the extra step of having to go in the hole?

i did, and i hope it's going to work for me. i AM telling them what i'm doing, i just hope it's the right thing. 

it's so frustrating to call the nurse at clinic and have them say, "Well, I don't know..." and then have to wait to call me back (either doctor or nurse). i do so prefer email with this, and i know some of the doctors prefer it, too. (not all, sadly). 

 

 

i admit it. part of this is due not wanting to go into the hole, where incarceration looms supreme. some patients get nervous about being labelled uncooperative. i don't- when things don't work or will not work for me, i explain it very clearly and kindly about the meds, about why this or that is done- it's important to be on top of these things since if it's going into you, it could mean sleeping comfortably and getting better, or being up all night roaring at them using you as a lab rat. 

( that is, i'm fine unless i'm a wreck from being in pain- but my only record of being short with someone was not without reason. when you get to the end of your tether after a day and a half in emerg, agony of pain, no relief, and waiting for a bed, then finding out you have no access to the sleeping meds you use because they're not in the hospital pharmacy, you become irascible. (it wasn't something i was proud of, believe me.)

i haven't been very well for a while. 
it just never ceases to amaze me how long it takes for people to finally decide to DO something about it, even if you push. 
i swear, i've been having trouble with my breathing since christmas. 

i was prescribed posaconazole (an anti-fungal i've been on before- meant to help reduce aspergillus in the lungs) almost two months ago. that was going great, though i had to change/reduce/discontinue some of my medications since their interactions with the pozcock could make my liver levels skyrocket. 
it was going fine. liver levels, fine. i started TOBI, so fine. breathing improved. the change in my asthmatic medications was fine, too- nothing really different. i felt a real improvement. 
it was at the end of my TOBI month on (i take it one month on, one month off, to ensure it doesn't get to my kidneys). 
thinking it would make more sense to keep taking it as long as i was on the pozcock, at least for another month, i called the clinic to ask. no one was in, dither dither dither, and the only doctor there was one i didn't have great trust in (who would have NO idea what had been going on with me over the last few months, so i would have to explain everything AGAIN). they all said, take the month off TOBI, as directed on the script. 

so i did, and big surprise, things went south. 

coughing increased. asthmatic component went bonkers. even walking across a room at a slow, little old lady pace made me cough to vomiting. 
as usual, dither dither dither. 
the dithering was partly due to the pharmacist being away on some extended sick leave. although she was very new, they had immediately entrusted a good deal of these medication interactions onto her hands, and when she was suddenly off, they didn't seem to know what to do. 

i did finally get a call from my doctor, who, in light of the coughing and concern it could be pseudo rearing its ugly head, said he wanted me to stay on the TOBI for now, and try a new nebulized antibiotic called Cayston. i've heard of this one before, and i've heard good things (it works, the neb times are short) and bad things (it's a pain to clean the equipment 3x a day, which is how often you need to take it). 
heck, i'm willing to try it. 
there is the additional concern of funding it, since it's a VERY expensive drug, but it looks like my mother's plan will cover it. if not them, i understand pharmacare will, too, if for some reason the funding changes. 

my cunning plan of meds. WELL. i'm taking one dose of advair (one drug i was taken off of) and one of symbicourt (which i was on but it didn't work after the TOBI was stopped for the month off), all with ventolin nebules. i've done it today, and the coughing/shortness of breath is significantly improved. 
i'm not too concerned about the effect it will have. i did the doses today before i had my blood work, hoping it would help me walk short distances. it did help, and my blood work is pretty good- everything except one liver level is normal, and that liver level was elevated a few weeks ago, too. 

there is, of course, something else cooking in the pot: Kalydeco. 
there should be a separate post for that. it's been a ZOOOOOOM ride so far. i don't know how it will end. 

 

From:
Anonymous( )Anonymous This account has disabled anonymous posting.
OpenID( )OpenID You can comment on this post while signed in with an account from many other sites, once you have confirmed your email address. Sign in using OpenID.
User
Account name:
Password:
If you don't have an account you can create one now.
Subject:
HTML doesn't work in the subject.

Message:

 
Notice: This account is set to log the IP addresses of everyone who comments.
Links will be displayed as unclickable URLs to help prevent spam.

Profile

addyit: (Default)
My Crohnie/CF Appendix.

April 2015

S M T W T F S
   123 4
567891011
12131415161718
19202122232425
2627282930  

Style Credit

Page generated Jun. 25th, 2017 05:20 am
Powered by Dreamwidth Studios

Expand Cut Tags

No cut tags